# SDR MFGA20210414002

- Difficulty date: April 14, 2021
- Submitted: April 19, 2021
- Operation: Air carrier
- Aircraft: N412GJ
- Make and model: Raythn 400ARAYTHEON
- Aircraft serial: RK412
- Aircraft time: 9,670 hours, 8,379 cycles
- Engine: Pwc JT15D5D
- Engine time: 5,482 hours, 4,698 cycles
- System (JASC): 2700 · Flight Control System
- Part: Unknown
- Condition: Unknown
- Location: Flt Controls
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

ON WEDNESDAY, 14 APRIL 2021, THE CREW OF N412GJ WAS OPERATING UNDER FAR PART 135 CONDUCTING A PASSENGER CHARTER FLIGHT FROM KPBI TO KAVL. IMMEDIATELY AFTER LIFTOFF FROM THE RUNWAY, THE AIRCRAFT PITCHED TO AN UNUSUALLY HIGH NOSE UP ATTITUDE. THE CREW WAS ABLE TO PUSH THE NOSE OVER BUT HAD TO EXERT AN ABNORMAL AMOUNT OF FORCE ON THE CONTROL COLUMN AND REDUCE ENGINE THRUST TO DO SO. FEARING A POSSIBLE PITCH TRIM RUNAWAY OR OTHER FLIGHT CONTROL PROBLEM, THE CREW DECLARED AN EMERGENCY AND RETURNED TO THE AIRPORT. A SAFE, NORMAL LANDING WAS CONDUCTED WITHOUT FURTHER INCIDENT.  AFTER RETURNING TO THE FBO, THE CREW CHECKED THE TRIM SYSTEM AND FOUND THAT IT WAS WORKING NORMALLY. BOTH THE NORMAL TRIM AND EMERGENCY TRIM SYSTEMS FUNCTIONED AS NORMAL. AN AOG MAINTENANCE TEAM CHECKED THE TRIM SYSTEMS PER THE AMM AND FOUND THE SAME, THAT BOTH SYSTEMS WERE FUNCTIONING NORMALLY. THE SAME CREW THEN PERFORMED AN OPERATIONAL CHECK FLIGHT AND AGAIN, ALL WAS NORMAL. THE AIRCRAFT WAS THEN RETURNED TO SERVICE.  CURRENTLY, THERE IS NO DETERMINATION AS TO THE CAUSE OF THE UNEXPECTED PITCH OF THE AIRCRAFT. WE HAVE SENT A SAFETY BRIEF TO ALL PILOTS REMINDING THEM TO CHECK THE TRIM IN ACCORDANCE WITH THE CHECKLIST AND VERIFY PROPER POSITIONING PRIOR TO TAKE OFF.
